SurvivingInfidelity.com Forum Archives

Return to Forum List

The antibiotic Biaxin.....nausea from hell!!!

You are not logged in. Login here or register.

She11ybeanz posted 2/20/2014 21:22 PM

Okay....so my 1st mistake was that I took my 2nd dose of the day of the antibiotic biaxin 500mg on an empty stomach. My doctor prescribed it to me yesterday for this nasty sinus infection that I can't seem to shake but I didn't start taking it until today because you are supposed to take 2 a day and I got my prescription late last night. I've been sick for a month now.

So.....45 minutes after I took my 2nd dose..... I was in the elevator leaving work talking to a male coworker.....and I couldn't concentrate on what he was saying because I was too busy telling myself in my head "please don't throw up please don't throw up please don't throw up!!!" I haven't felt this nauseated since I got food poisoning with my XWH about 9 years ago! I never got morning sickness with my daughter.

I went to my best friend's pampered chef party and immediately ate some bread....but nothing was sitting well with me.... and all the wonderful looking food tasted awful to me because my stomach was upset. And, I have the "neverending" hiccups from hell!!! They just keep coming back! WTH!!!! I have to take this antibiotic for 10 days! Has anyone else ever had a problem with this one before???

This truly sucks. I would almost rather take my chances with the sinus infection and just duke it out until my body kicks its butt 6 months from now....

inhishands55 posted 2/20/2014 21:32 PM

Sorry to hear about your problem...You need to call your doctor and see if they can change the medication...I can't take doxycycline,
it makes me nausea and I feel like hell..I refuse to take it and I have it on my allergic list...That way I never get it again..The only way I could take it was to take it and go to bed...Medicine like that I refuse to take..There has to be another one you should be able to take...

Good luck with your choice Dear...(((Hope you are feeling some better)))))

She11ybeanz posted 2/20/2014 21:40 PM

Thank you. I have a pretty iron stomach too...so this stuff must be strong as crap! I never got morning sickness while pregnant.....I've never had a stomach flu or caught one when my daughter has had one. I just have been very fortunate in that department. I HAVE had food poisoning...but that's a different animal altogether.... but this is horrible. This must be what most women go through during their 1st trimester....constant and endless nausea....like at any moment I could hurl. I'm starving...but the thought of eating right now is not even an option. The smell of food makes it worse.

I thought it was because I took it on an empty stomach.... but even after I ate....it didn't go away....and I can't seem to shake these annoying hiccups. My bestie gave me some pepto and it helped a little...but she said she has Biaxin on an allergy list because it made her feel so sick to her stomach. I can't believe they actually prescribe a 1,000mg dose.... and I'm on the 500mg.... OMG..... my spleen would be on the floor right now on double the dose!!! YIPES!!!

Amazonia posted 2/20/2014 21:42 PM

Try eating first. Even if you eat immediately after, some of them are vicious. My last time taking antibiotics I had to cancel plans and would eat, wait five minutes, take the pill, drink a bunch of ginger tea, then lay down on my right side only and nap for an hour (or try to). Even rolling over would make me vomit.

She11ybeanz posted 2/20/2014 21:50 PM

Yeah....definitely NO more on an empty stomach....I've learned my lesson there. I will try eating first and then taking it and see if that makes a difference. It is vicious on an empty stomach. I seem to recall having an adverse reaction to an antibiotic when I was married once. I took one before my morning walk with my dogs....and was almost back home when all of a sudden I just turned my head and vomited it back up. Took me completely off guard but I think the empty stomach combined with activity was a cocktail for nausea disaster!!!! Good thing I didn't go running tonight! My treadmill neighbor might have had a fun surprise!!!

purplejacket4 posted 2/20/2014 23:39 PM

Macrolides (zpac, biaxin, erythromycin) are all hard on the stomach. The tetracycline class (doxycycline, tetracycline, minocycline) are also hard on the tummy.

And Augmentin (a penicillin) and clindamycin (it's own class) can cause god awful diarrhea.

Usually plain penicillin, the cephalosporin class (keflex, omnicef, rocephin), sulfa drugs and quinolones (cipro, levaquin) aren't too bad.

These are just one of the many reasons to save antibiotics for when they are necessary.

BTW we use the Macrolides to treat gastroparesis (when the stomach becomes partially paralyzed usually due to diabetes), THAT is how hard those meds whip the GI tract.

She11ybeanz posted 2/21/2014 07:19 AM

I'm allergic to the class that has Cipro in it...otherwise I would totally switch.... I think the antibiotic is necessary this time though. I've been horribly sick now a month and I just can't seem to shake it. It only seems to be getting progressively worse. I guess I just need to make sure to eat beforehand so that never happens again.....

tushnurse posted 2/21/2014 07:48 AM

STOP TAKING IT. You will only feel worse. Call your doctor, and let them know. They will change your antibiotic. There are many choices to treat a common sinus infection. Unless you had a culture that showed a specific weird bug your Dr has many choices, and guessing he put you on Biaxin, I am going to guess you don't have anything too weird.

There are many other choices. Make them change it. ALSO - The best cure for a sinus infection is a Neti-Pot. Get one today, and start using it at a minimum 2 times a day, if you are home on the weekend bump it up to 4 times a day. It will help you feel better. It will flush the junk out that is causing the continued infection.


Feel better Shell

thebighurt posted 2/21/2014 08:01 AM

I had that one time for a horrible sinus infection and Bactrim another time with one. I'm not sure now which was which, but one time I went to the ER because the sinus headache was unbearable and they prescribed one of those. I couldn't eat either. Vomited every time I tried to. Ended up taking my first 4 doses with quarters of the same slice of bread. That and liquids were all I had during that time. I ended up being on it for 3 to 4 weeks because of the severity of the infection.

That one also made a horrible tinny taste to everything and extremely vivid nightmares. Lovely stuff!!

Get well. (((She11y)))

jo2love posted 2/21/2014 08:27 AM

(((She11y)))

I hope you feel better. Sending anti-nausea mojo.

tushnurse posted 2/21/2014 08:51 AM

thbighurt - You should never tolerate a med that causes such horrible side effects. Especially with antibiotics. There are almost always other options.

Don't assume that that's the only one, or the only one your Dr recommends.

Make sure you add it to your list of drug allergies as well. It is a side effect, not a true allergy, but you certainly don't want to go through that again.

She11ybeanz posted 2/21/2014 10:16 AM

Oh...I swear by my netipot!!! I already have one and bought refills for it! I love it! It definitely helps a lot!!!

purplejacket4 posted 2/21/2014 15:56 PM

Macrolides are not supposed to be used first line for sinus infections anymore anyway.

First line is Augmentin or a second generation cephalosporin or the quinolones you seem to be allergic to.

For me personally I have to take Bactrim (sulfa) for mine because I have MRSA (lucky me... yay health care industry).

tushnurse posted 2/21/2014 20:23 PM

MRSA. Yah. Yeah healthcare. Me too PJ

Return to Forum List

© 2002-2018 SurvivingInfidelity.com ®. All Rights Reserved.